Nebraska, 2004Flash Flood in Nebraska, June 30, 2004
June 30, 2004 · NWS CYS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 12:40 PM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 12:40 PM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT WED JUN 30 2004
.SHORT TERM...THE MOIST AND FAIRLY UNSTABLE AIRMASS OVER THE CWA WILL
CONTINUE TO LIFTED TONIGHT AS THE SHORTWAVE TROUGH CURRENTLY IN
COLORADO AND WESTERN WYOMING MOVES EAST. IN ADDITION A SURFACE LOW
PRESSURE TROUGH EXTENDING INTO FAR SOUTHEAST WYOMING EARLY THIS
AFTERNOON WILL MOVE SLOWLY EAST TONIGHT AND THURSDAY. WITH THE
SLOW MOVEMENT OF THE THUNDERSTORMS THROUGH EARLY TONIGHT AND HIGH
PRECIPITABLE WATER VALUES STILL EXPECT THAT THE MAIN THREAT WILL BE
FROM HEAVY RAINFALL AND FREQUENT LIGHTNING. HAVE HELD OFF ON AN
ISSUANCE OF A FLASH FLOOD WATCH FOR EARLY TONIGHT AS CLOUD COVER
HAS KEPT STORMS LESS ENERGETIC IN THE WEST PART OF THE CWA AND
FLASH FLOOD GUIDANCE VALUES ARE FAIRLY HIGH IN THE NORTH PART OF
THE CWA. TOTAL AMOUNTS SHOULD BE UP TO AN INCH IN ALBANY AND CARBON
COUNTIES AND UP TO 2 INCHES OVER THE REST OF THE CWA. AS THE
SHORTWAVE TROUGH MOVES EAST THROUGH THURSDAY...DRIER AIR ON A MORE
WESTERLY WIND WILL WORK FROM WEST TO EAST. THE FIRST AREAS TO
IMPROVE WILL BE THE FAR WEST PART OF THE CWA AROUND 06Z. THE
WESTERN NEBRASKA PANHANDLE WILL KEEP A SOUTHEAST BOUNDARY LAYER WIND
THROUGH THURSDAY...WITH BETTER MOISTURE AND STEEPER LAPSE RATES.
WILL KEEP A SCATTERED COVERAGE OF THUNDERSTORMS IN THE EAST PART OF
THE CWA THURSDAY AFTERNOON...WITH LOWER POPS FURTHER TO THE WEST.
LOWS TONIGHT SHOULD BE MILD AND A BIT WARMER THAN THOSE OF LAST
NIGHT AND SHOULD BE SEVERAL DEGREES WARMER ON THURSDAY IN THE WEST
PART OF THE CWA. WEILAND
.LONG TERM...THU NGT AND BYND...UPR RDG STICKS AROUND THRU SAT MRNG
FOR WARMER TEMPS AND NOT MUCH IN WAY OF LATE DAY TSTMS. ETA DOES
SHOW SOME MORE MSTR ARND 500 MB SPRDG IN FRI AFTN/EVENG ALONG WITH
SOME PCPN VS. DRY (YES DRY) GFS. WILL LEAN TWDS ETA SOLUTION FOR
NOW WITH SLGT CHC OF LATE DAY STRMS FRI. RIDGE FLATTENS ON SAT INTO
SUN WITH A MORE ZONAL FLOW. GFS HAS IS USUAL VORT MAX/PCPN BULLSEYES
MOVING ACRS THE REGION...HARD TO PUT MUCH FAITH IN TIMING/LOCATION
AT THIS TIME...WILL CONT WITH INHERITED IDEA OF 20-30% POPS FOR NOW
THRU THE WEEKEND. S/WV TROF DRPG ESE INTO MT SUN NGT IS STGR ON
THIS RUN THAN PRVS ONES...SO WILL NOT GO OFF THE DEEP END WITH ITS
EFFECTS JUST YET. DIFFERENCES IN MED RANGE SOLUTIONS WITH THE
HANDLING OF THIS TROF...ECMWF FASTER AND 00Z RUN GFS SLOWER...AS
MUCH AS 24 HRS DIFFERENT. 06Z GFS EVIDENTLY LEANED MORE TWDS THE
ECMWF AND SO THE PREEPD PREFERS TO LEAN WITH THE MORE PROGRESSIVE
SOLUTION FOR NOW. CANT ARGUE WITH THAT FOR NOW...WITH CONTINUE
WITH SOMEWHAT COOLER TMPS AND THE USUAL SLGT CHC OF LATE DAY STRMS.
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
Hazardous weather outlook, Jun 30, 9:40 AM MST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT WED JUN 30 2004
NEZ001>003-019>021-054-055-WYZ059>070-011200-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1040 AM MDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER AND NEAR THE SNOWY RANGE
AND SPREAD SLOWLY NORTH AND EAST THROUGH THE EVENING. THE
ATMOSPHERE IS MOIST AND FAIRLY UNSTABLE AND STORMS WILL BE TRIGGERED
BY AN UPPER LEVEL DISTURBANCE APPROACHING OUR AREA FROM THE SOUTH.
DUE TO THE SLOW MOVEMENT OF THE STORMS AND LITLE WIND SHEAR...THE
MAIN THREATS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL
HAIL.
RAINFALL AMOUNTS WILL GENERALLY BE AN INCH OR LESS IN ALBANY AND
CARBON COUNTIES IN WYOMING AND UP TO 2 INCHES IN LOCAL AREAS
IN OTHER PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE. THE RAINFALL WILL CAUSE PONDING OF WATER ON
ROADS...CITIES AND LOW LYING AREAS AND WILL CAUSE SOME STREAMS
TO RISE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.
FEWER THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY WITH MOST OF
THE ACTIVITY IN THE SNOWY AND LARAMIE RANGES AND FROM EAST CENTRAL
WYOMING INTO FAR NORTHWEST NEBRASK PANHANDLE. SCATTERED LATE DAY
THUNDERSTORMS RETURN TO MUCH OF THE AREA SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WEILAND
In the hours before
Local storm report, Jun 30, 4:26 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CHADRON 42.83N 103.00W
06/30/2004 0.75 INCH DAWES NE LAW ENFORCEMENT
0520 PM HAIL 4 NE CHADRON 42.87N 102.94W
06/30/2004 0.75 INCH DAWES NE TRAINED SPOTTER
&&
GRIFFITHLocal storm report, Jun 30, 4:43 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 2 S CHEYENNE 41.12N 104.79W
06/30/2004 0.75 INCH LARAMIE WY PUBLIC
0525 PM HAIL 4 SE CHEYENNE 41.10N 104.74W
06/30/2004 0.75 INCH LARAMIE WY PUBLIC
&&
GRIFFITHFlash Flood, Dawes
- When
- June 30, 4:51 PM MST to 6:30 PM MST
- Where
- Dawes County, Chadron
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
Very heavy rain reported on west side of Chadron, NE., with water covering Main Street and somefloating cars.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, June 30, 20041 death · 1 injured · 50 kt wind · 5 events
- Flash Flood and Damaging Wind in Texas, June 30, 2004$150,000 · 52 kt wind · 2 events
- Flash Flood in Arkansas, June 30, 2004$100,000 · 1 event
- Flash Flooding in Texas, June 30, 2004$60,000 · 5 events
- Flash Flood and Hail in Minnesota, June 30, 20042 injured · 1 in hail · 25 events
- Flash Flood and Hail in Oklahoma, June 30, 2004$1,000 · 1 in hail · 7 events
- Marine Hail in Lake Huron, June 30, 20041 in hail · 6 events
- Flash Flooding in Texas, June 30, 20044 events
- Hail in Michigan, June 30, 20042.75 in hail · 4 events
- Damaging Winds in Virginia, June 30, 2004$8,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 30, 20043 events
- Flash Flooding in Texas, June 30, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408445.